Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 17, 2018, 2:08 PM CDT for Ashley County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 17, 2018, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767
WWUS84 KJAN 171908
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
208 PM CDT TUE JUL 17 2018
ARZ074-171945-
Ashley AR-
208 PM CDT TUE JUL 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 245
PM CDT...
At 208 PM CDT, Meteorologists were tracking a strong thunderstorm
over Fountain Hill, or near Hamburg, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossett, Hamburg, North Crossett, Fountain Hill, Old Milo and
Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3330 9199 3330 9198 3340 9187 3339 9150
3321 9167 3316 9195 3322 9208 3323 9208
TIME...MOT...LOC 1908Z 292DEG 16KT 3332 9184
$$
CMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 17, 1:00 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 100 PM CDT Tue Jul 17 2018 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: The area of TSRA affecting HKS-JAN this morning wl shift south this aftn. Isold-sct TSRA wl be psbl at all TAF sites this aftn through 04Z Wed. Away from TSRA activity, VFR conds wl cont areawide until after 11Z when MVFR cigs wl be psbl across cntrl MS until 15Z. VFR conds are expected Wed away from sct-numerous TSRA activity during the aftn. /22/ && .DISCUSSION... Mid morning surface analysis had an 1021mb high centered over the north central Gulf with a weak stalled frontal boundary across central Arkansas central Tennessee. Water vapor imagery/RAP analysis showed circulation around a 594dam ridge from northern Texas back to the northwest over southeast Colorado. Also, was a thetae axis oriented northwest to southeast across the ArkLaTex region and into the western portions of our CWA. Early morning convection has continued to fire up in this thetae axis and track around the mid level ridge over the western and into the central portions of our CWA. This should continue to be the case this afternoon. The rain and associated cloud cover will limit insolation and therefore heat stress today. Thus, have cancelled the Heat Advisory that was in effect for our western zones. Have lowered afternoon highs and increased pops this morning into the afternoon for the western and central portions of our CWA. /22/ Prior discussion below: Tweaked highs down over parts of South MS as showers continue to fill in across the area this morning. Also made some minor adjustments to further bump up POPs during the morning. Thoughts from the previous discussion still apply... Through tonight: We remain locked in a similar pattern to yesterday, with a few notable differences. What remains the same is the northwesterly flow in the mid/upper levels and the copious deep layer moisture over the region. What's different is complexes of storms made deeper inroads into the forecast area yesterday, with associated disturbances and remnant boundaries now positioned farther west. One such disturbance, left over from convection late last night, was situated over E LA/W MS this morning. As it continues to trek southward, it is expected to spark redevelopment early in the day mainly for areas south of I-20. In fact, we're already beginning to see such development take place early this morning. Later in the day, diurnal heating should lead to the development of additional convection with more coverage farther north over the remainder of the CWA. With PW remaining above 2" across most of the area, locally heavy rainfall/localized flooding can't be ruled out. In addition, guidance is also suggesting sufficient deep layer shear may exist for a few storms to produce strong wind gusts. Tonight, a cold front will begin to move across the Mid South and perhaps into North MS overnight. With upper level flow remaining perturbed, showers and storms will remain possible through the overnight hours. Though the front is not expected to reach the forecast area tonight, we may still see enough of a decrease in deep layer moisture to decrease rain chances along the Hwy 82 corridor during the overnight hours. Once again, we have a somewhat tricky temp/heat index forecast given the anticipated clouds/precip across the area again today. Yesterday, we met advisory criteria solidly over roughly the western 2/3 of the area, with early morning clouds and outflow limiting East MS to just a few sites meeting criteria briefly. Today, it appears a larger portion of the area may see heating limited by clouds and precip early in the day - especially the southern half of the area. Highest confidence in 105-110F heat indices being reached is across the ArkLaMiss Delta, where TVR met criteria as early as 10 AM yesterday, and where dewpoints have been running as high as the low 80s over the past few days. Thus, we posted a heat advisory for most of our LA parishes, our SE AR counties, and MS counties mainly along the river from VKS north. Farther east, I wouldn't be surprised to see some sites in North/Central MS meet criteria briefly, but temps aren't expected to be as high today as convection develops during the day. /DL/ Wednesday through next Monday: Throughout most of the mid and extended portions of the forecast period, troughing aloft will encompass the East Coast and much of the Southeast U.S. While in the west, very strong high pressure aloft centered near the Four Corners region, will try to build east into the Lower Mississippi River Valley. This will essentially place us under persistent northwest flow aloft through at least the beginning of next week. Currently, the best rain chances during the period look to be Wednesday into Thursday. During this time, a frontal boundary will be stalled and/or meandering about the forecast area, washing out in the process. A disturbance or two aloft embedded in northwest flow aloft, are progged to shift southeast across to just northeast of the region. This, combined with afternoon heating in the low and middle 90s will help to spark showers and storms across the forecast area during the afternoon and evening hours. Late in the work week, over the weekend, and into next Monday, the aforementioned mid/upper high is expected to shift deeper into the Lower Mississippi River Valley. While northwest flow aloft persists, this east-advancing high will result in rain chances mainly being shunted to eastern portions of the forecast area. We will also have to continually monitor upstream for the potential of any MCS activity either moving through or brushing eastern portions of the forecast area. Conditions during this time, Friday through next Monday, currently look to become rather oppressive across the entire forecast area, especially along and west of the Mississippi River where highs each afternoon will flirt with and potentially pass the century mark. Elsewhere, highs will generally range in the mid and upper 90s, with dew points still in the 70s. Heat index values areawide will likely reach and surpass 105, with heat advisories likely being needed for much of, if not all of, the CWA at some point during this timeframe. It's also possible along and west of the Mississippi River late week, that afternoon heat index values could climb above 110, thus resulting in an Excessive Heat Warning for some western portions of the CWA. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 92 74 / 80 41 45 22 Meridian 89 74 93 73 / 51 35 52 24 Vicksburg 90 74 91 75 / 85 33 40 16 Hattiesburg 88 73 91 74 / 51 36 60 35 Natchez 88 74 91 74 / 85 31 47 20 Greenville 92 73 90 73 / 56 42 33 13 Greenwood 91 73 91 73 / 56 35 32 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/19/22
Hazardous weather outlook, Jul 17, 10:19 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1019 AM CDT Tue Jul 17 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181530- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1019 AM CDT Tue Jul 17 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High temperatures from the mid 90s to near 100 will combine with high humidity levels to produce heat indices of 105 to 110 each afternoon from Thursday through next Monday. The highest heat index values are expected along and west of the Mississippi river. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 17, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
208 PM CDT TUE JUL 17 2018
ARZ074-171945-
Ashley AR-
208 PM CDT TUE JUL 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 245
PM CDT...
At 208 PM CDT, Meteorologists were tracking a strong thunderstorm
over Fountain Hill, or near Hamburg, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossett, Hamburg, North Crossett, Fountain Hill, Old Milo and
Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3330 9199 3330 9198 3340 9187 3339 9150
3321 9167 3316 9195 3322 9208 3323 9208
TIME...MOT...LOC 1908Z 292DEG 16KT 3332 9184
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:20 PM CDT | Flash Flood Warning | JAN | Carroll, Leflore | 87 min |
| Jul 16, 7:26 PM CDT | Special Weather Statement | JAN | Leflore | 49 min |
| Jul 16, 7:53 PM CDT | Special Weather Statement | JAN | Warren | 52 min |
| Jul 16, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 49 min |
| Jul 16, 9:01 PM CDT | Special Weather Statement | JAN | Claiborne | 44 min |
| Jul 17, 3:08 AM CDT | Heat Advisory | JAN | Bolivar, Issaquena, Sharkey, Warren, Washington | 7 hr |
| Jul 17, 3:10 PM CDT | Special Weather Statement | JAN | Bolivar | 35 min |
| Jul 17, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Jul 17, 5:02 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
| Jul 17, 5:42 PM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Jul 17, 5:43 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Jul 17, 6:18 PM CDT | Special Weather Statement | JAN | Lauderdale | 27 min |
| Jul 16, 9:08 PM CDT | Special Weather Statement | JAN | Madison | 52 min |
| Jul 16, 9:47 PM CDT | Special Weather Statement | JAN | Tensas | 43 min |
| Jul 17, 2:43 PM CDT | Special Weather Statement | JAN | Chicot | 32 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.